Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 11, 2021, 4:16 PM EDT for Union County, Ohio. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2021, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 11, 2021, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.00 in
- Wind
- 50
County Union County, OH
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 4:29 PM EDT | TSTM WND DMG | Richwood, OH | TREES AND POWERLINES WERE BLOWN DOWN, PRIMARILY IN THE NORTHERN PORTION OF THE COUNTY. |
| Aug 11, 4:38 PM EDT | TSTM WND DMG | 2 W Radnor, OH | TREE DOWN AT THE INTERSECTION OF RADNOR AND RIVER ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WWUS81 KILN 112016
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
416 PM EDT Wed Aug 11 2021
OHZ044>046-112045-
Delaware OH-Logan OH-Union OH-
416 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN LOGAN COUNTY
IN WEST CENTRAL OHIO, WESTERN DELAWARE AND UNION COUNTIES IN CENTRAL
OHIO THROUGH 445 PM EDT...
At 416 PM EDT, a strong thunderstorm was reported near Bellefontaine,
moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Delaware, Marysville, Bellefontaine, Powell, Richwood, West Liberty,
West Mansfield, Radnor, Ostrander, Rushsylvania, Magnetic Springs,
Valley Hi, Zanesfield, Raymond, Delaware State Park, New Jerusalem,
Broadway, Warrensburg, Pottersburg and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4044 8325 4043 8302 4042 8302 4042 8298
4017 8303 4022 8349 4023 8350 4025 8376
4047 8373 4051 8326
TIME...MOT...LOC 2016Z 276DEG 45KT 4037 8368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:53 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 11, 3:53 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
353 PM EDT Wed Aug 11 2021
.SYNOPSIS...
Line of thunderstorms will impact our northern counties
Wednesday afternoon and evening. Very warm and humid conditions
expected on Thursday, with chances for storms persisting into
Friday. A cold front moves through on Friday, providing a relief
from the heat and humidity this weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A severe thunderstorm watch remains in effect through 8 PM this
evening across our northern tier of counties - stretching from
eastern IN into central Ohio. This is driven by a line of
thunderstorms that are currently moving eastward through NW
Ohio into eastern IN at 19z. The line of storms have produced
numerous wind damage reports further west, but has weakened a
little since it moved into our CWA. Still, expecting a number
of locations to experience high end SPS to low end severe wind
gust criteria in the counties where the watch has been issued
based on radar trends and the extreme amount of instability that
the line of storms has to work with. Small hail may also be
present in these storms, but will not be the primary severe
threat. While flooding doesn't appear to be an issue given that
the line of storms are moving very rapidly (nearly 50 mph),
heavy downpours are still expected in these storms, which will
likely impact the evening commute.
Outside of this line of storms, a few isolated cells have popped
up in our northern KY counties, but are much weaker. Just have a
20% PoP through the late evening for our southern counties.
The forecast will trend drier for tonight once the line of
storms moves east of our CWA and diurnal heating is lost.
However, a very mild night will still be in store as lows are
only expected to drop into the middle to lower 70s as low level
moisture persists.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 AM FRIDAY MORNING/...
An H5 upper level trough will remain just north of our CWA on
Thursday. Thursday will offer the best chance for many of our
counties to remain dry during the daytime hours, but the
environment will still be very unstable and saturated that
anything could pop up if subtle forcing exists. With a lack of
good forcing, decided to lower PoPs a bit to primarily the
20-30% range, with the higher PoPs towards central and west-
central Ohio. Any storms that develop have the capability of
producing strong to severe wind gusts and torrential downpours.
The biggest story for Thursday however will be the extreme heat
and humidity. Thursday has consistently offered the best signal
for widespread heat indicies exceeding 100 degrees. Therefore,
have decided to issue a Heat Advisory across the entire CWA as
heat indicies up to 104 are looking more and more likely -
especially if the forecast continues to trend dry. Exercise
extreme caution if you are planning to be outdoors tomorrow.
CAMs suggest that precipitation will move in from the west
Thursday night, so began to trend increasing PoPs through the
night. Precipitation may end up holding off until the early
morning hours before increasing in coverage later on Friday with
the cold front approaching.
&&
.LONG TERM /6 AM FRIDAY MORNING THROUGH WEDNESDAY/...
A deep low pressure system over Southern Canada will drive the
weather for the beginning of the period. The longwave trough
axis associated with the system will bring a cold front through
the Great Lakes region early this weekend. A line of showers and
thunderstorms will sweep NW to SE across the forecast area
Friday and Friday night ahead of the cold front. With ample
heating, instability, and low- level convergence during the day
Friday, widespread thunderstorm activity, some of which could be
severe, is expected once again in the afternoon and continuing
overnight. Right now, the main threats appear to be strong wind
and locally heavy rainfall.
Models generally agree on the passing of the front to occur
overnight Friday, shifting flow from the SW to NE in the lower
levels, and ushering in seasonably cool temperatures and lower
humidity for the remainder of the weekend. During the day
Saturday, mid-level moisture appears to linger along and to the
SE of the Ohio River so kept a chance/slight chance of showers
and thunderstorms in the very southern counties through Saturday
evening. Dry weather, except for the far southeastern counties,
will return Sunday.
A weak disturbance in the mid-levels will introduce a messy
convective pattern for the beginning of next week. Moist southerly
flow will aid in instability and thunderstorm development Monday,
Tuesday, and Wednesday. Precip chances increase each afternoon and
evening with diurnally driven convection and increased humidity.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR conditions are likely to prevail through the taf period,
with the only exception being if a shower or storm were to move
over a taf site. For the rest of this afternoon, KDAY/KCMH/KLCK
would likely have the best chances at observing a passing shower
or storm, but uncertainty still remains high, so just left a
VCSH in through the evening. The forecast will trend drier for
tonight, which may even persist into much of Thursday based on
latest guidance.
Southwesterly winds will remain around 10-15 kts sustained today
with gusts near 20 kts. Winds will be very similar for Thursday
with no major change in direction or magnitude.
OUTLOOK... The threat for thunderstorms will continue through
Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from noon to 8 PM EDT Thursday for OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory from noon to 8 PM EDT Thursday for KYZ089>100.
IN...Heat Advisory from noon to 8 PM EDT Thursday for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Clark
NEAR TERM...Clark
SHORT TERM...Clark
LONG TERM...Cornelissen
AVIATION...ClarkHazardous weather outlook, Aug 11, 3:02 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 302 PM EDT Wed Aug 11 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082- 088-121915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 302 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Isolated strong storms are possible this afternoon and evening. Storms will be capable of producing gusty winds and locally heavy rainfall. The heat index will reach between 95 and 100 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe storms are possible Thursday and Friday with damaging winds being the main threat. Locally heavy rain is also possible with the strongest storms. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-034-035-042>046-051>056-121915- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking- 302 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. A line of strong to severe thunderstorms are expected this afternoon and evening. Damaging winds will be the primary threat with these storms. Locally heavy rain is also expected. The heat index will reach between 95 and 100 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe storms are possible Thursday and Friday with damaging winds being the main threat. Locally heavy rain is also possible with the strongest storms. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for this afternoon into this evening.
In the hours before
Local storm report, Aug 11, 3:34 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 WSW ST. HENRY 40.41N 84.69W
08/11/2021 MERCER OH EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON TOWNSHIP LINE ROAD.
&&
JOHNFSpecial weather statement, Aug 11, 3:52 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT Wed Aug 11 2021
OHZ044-045-052-112015-
Champaign OH-Logan OH-Union OH-
352 PM EDT Wed Aug 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN CHAMPAIGN,
LOGAN COUNTIES IN WEST CENTRAL OHIO AND NORTHWESTERN UNION COUNTIES
IN CENTRAL OHIO THROUGH 415 PM EDT...
At 352 PM EDT, strong thunderstorms were reported along a line
extending from Bellefontaine to De Graff, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bellefontaine, Urbana, St. Paris, West Liberty, North Lewisburg, De
Graff, West Mansfield, Quincy, Rushsylvania, Woodstock, Valley Hi,
Zanesfield, Cable, Raymond, New Jerusalem, Broadway, Mcmorran, Kiser
Lake State Park, Millerstown and Pottersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4023 8349 4016 8350 4010 8403 4040 8400
4048 8352 4050 8351 4050 8327
TIME...MOT...LOC 1952Z 264DEG 42KT 4043 8375 4023 8397
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HatzosLocal storm report, Aug 11, 3:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
354 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST KI95 KENTON APT 40.61N 83.64W
08/11/2021 M51.00 MPH HARDIN OH AWOS
&&
JOHNFLocal storm report, Aug 11, 4:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL FORT RECOVERY 40.41N 84.78W
08/11/2021 E0.50 INCH MERCER OH EMERGENCY MNGR
REPORT OF 1/2 INCH HAIL NEAR FT. RECOVERY
&&
MECSpecial weather statement, Aug 11, 4:11 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
411 PM EDT Wed Aug 11 2021
OHZ026-044-112030-
Logan OH-Hardin OH-
411 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN LOGAN
AND SOUTHEASTERN HARDIN COUNTIES THROUGH 430 PM EDT...
At 411 PM EDT, a strong thunderstorm was reported 7 miles south of
Kenton, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenton, Northwood, Mount Victory, Rushsylvania, Ridgeway, Hepburn,
Silver Creek, Mentzer, Big Springs and Pfeiffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4051 8342 4050 8352 4048 8353 4045 8374
4060 8371 4067 8342
TIME...MOT...LOC 2011Z 257DEG 40KT 4053 8359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Aug 11, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
416 PM EDT Wed Aug 11 2021
OHZ044>046-112045-
Delaware OH-Logan OH-Union OH-
416 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN LOGAN COUNTY
IN WEST CENTRAL OHIO, WESTERN DELAWARE AND UNION COUNTIES IN CENTRAL
OHIO THROUGH 445 PM EDT...
At 416 PM EDT, a strong thunderstorm was reported near Bellefontaine,
moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Delaware, Marysville, Bellefontaine, Powell, Richwood, West Liberty,
West Mansfield, Radnor, Ostrander, Rushsylvania, Magnetic Springs,
Valley Hi, Zanesfield, Raymond, Delaware State Park, New Jerusalem,
Broadway, Warrensburg, Pottersburg and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4044 8325 4043 8302 4042 8302 4042 8298
4017 8303 4022 8349 4023 8350 4025 8376
4047 8373 4051 8326
TIME...MOT...LOC 2016Z 276DEG 45KT 4037 8368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:07 AM EDT | Special Weather Statement | ILN | Mercer | 38 min |
| Aug 11, 3:14 AM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Aug 11, 3:44 AM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Aug 11, 8:34 AM EDT | Special Weather Statement | ILN | Hardin | 41 min |
| Aug 11, 2:18 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 57 min |
| Aug 11, 2:55 PM EDT | Heat Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 29 hr |
| Aug 11, 3:03 PM EDT | Special Weather Statement | ILN | Darke | 27 min |
| Aug 11, 3:10 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Logan, Mercer, Shelby | 65 min |
| Aug 11, 3:19 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 56 min |
| Aug 11, 3:47 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 41 min |
| Aug 11, 3:52 PM EDT | Special Weather Statement | ILN | Champaign, Logan | 23 min |
| Aug 11, 4:11 PM EDT | Special Weather Statement | ILN | Hardin | 19 min |
| Aug 11, 4:24 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Logan, Union | 37 min |
| Aug 11, 4:30 PM EDT | Special Weather Statement | ILN | Champaign | 30 min |
| Aug 11, 4:47 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 28 min |
| Aug 11, 4:58 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| Aug 11, 5:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 42 min |
| Aug 11, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 41 min |
| Aug 11, 5:37 PM EDT | Special Weather Statement | ILN | Fairfield | 23 min |
| Aug 11, 5:58 PM EDT | Special Weather Statement | ILN | Fairfield | 32 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.